# SDR GSPA03112021

- Difficulty date: March 11, 2021
- Submitted: March 22, 2021
- Operation: Air carrier
- Aircraft: N49WC
- Make and model: Beech B300
- Aircraft serial: FL144
- Aircraft time: 12,017 hours, 9,221 cycles
- System (JASC): 7400 · Ignition System
- Part: Relay
- Part number: SM400DS
- Condition: Intermittent
- Location: Lt Wing
- Part time: 12,017 hours, 9,221 cycles
- Stage of operation: CL
- How discovered: V
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON MARCH 11TH 2021 IN AIRCRAFT N49WC OPERATING AS WEST COAST (WCC) 49, WE DEPARTED KSEZ FROM RUNWAY 21 ON AN IFR FLIGHT PLAN.  AFTER A ROUTINE DEPARTURE, WE RAN THE APPROPRIATE CLIMB CHECKLIST AND CONTACTED PHOENIX DEPARTURE.  SHORTLY AFTER CONTACTING DEPARTURE, WE NOTICED A BURNING SMELL IN THE CABIN, THEN NOTICED VISIBLE SMOKE INSIDE THE CABIN.  WE IMMEDIATELY DECLARED AN EMERGENCY WITH PHOENIX APPROACH.  WE WERE STILL IN VMC, SO WE MADE AN IMMEDIATE TURN BACK TO KSEZ, TURNED OFF NONESSENTIAL ELECTRICAL EQUIPMENT AND THE BLEED AIR VALVES AND DUMPED THE CABIN PRESSURE TO HELP CLEAR THE SMOKE.  WE THEN MADE A NORMAL LANDING ON RUNWAY 3.  WE QUICKLY TAXIED TO THE RAMP AND EVACUATED THE AIRPLANE.  UPON INSPECTION OF THE AIRPLANE, WE NOTICED OIL BOTH ON THE OUTSIDE THE LEFT (#1) ENGINE COWLING AND WITHIN THE LEFT ENGINE COWLING.  SEDONA FIRE DEPARTMENT ARRIVED AFTER SEVERAL MINUTES, MADE A VISUAL INSPECTION OF THE AIRCRAFT AND USED A THERMAL TEMPERATURE READER TO INSPECT THE LEFT ENGINE AND DID NOT FIND ANY ABNORMAL READINGS. WE DID NOT NOTICE ANY VISIBLE FLAME OR FIRE WHILE IN FLIGHT OR ON THE GROUND.
